Well-posedness of optimization problems and Hausdorff metric on partial maps

Alessandro Caterino; Rita Ceppitelli; Ľubica Holà

Bollettino dell'Unione Matematica Italiana (2006)

  • Volume: 9-B, Issue: 3, page 645-656
  • ISSN: 0392-4033

Abstract

top
The object of this paper is the Hausdorff metric topology on partial maps with closed domains. This topological space is denoted by ( 𝒫 , H ρ ) . An equivalence of well-posedness of constrained continuous problems is proved. By using the completeness of the Hausdorff metric on the space of usco maps with moving domains, the complete metrizability of ( 𝒫 , H ρ ) is investigated.

How to cite

top

Caterino, Alessandro, Ceppitelli, Rita, and Holà, Ľubica. "Well-posedness of optimization problems and Hausdorff metric on partial maps." Bollettino dell'Unione Matematica Italiana 9-B.3 (2006): 645-656. <http://eudml.org/doc/289639>.

@article{Caterino2006,
abstract = {The object of this paper is the Hausdorff metric topology on partial maps with closed domains. This topological space is denoted by $(\mathcal\{P\}, H_\rho)$. An equivalence of well-posedness of constrained continuous problems is proved. By using the completeness of the Hausdorff metric on the space of usco maps with moving domains, the complete metrizability of $(\mathcal\{P\}, H_\rho)$ is investigated.},
author = {Caterino, Alessandro, Ceppitelli, Rita, Holà, Ľubica},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {10},
number = {3},
pages = {645-656},
publisher = {Unione Matematica Italiana},
title = {Well-posedness of optimization problems and Hausdorff metric on partial maps},
url = {http://eudml.org/doc/289639},
volume = {9-B},
year = {2006},
}

TY - JOUR
AU - Caterino, Alessandro
AU - Ceppitelli, Rita
AU - Holà, Ľubica
TI - Well-posedness of optimization problems and Hausdorff metric on partial maps
JO - Bollettino dell'Unione Matematica Italiana
DA - 2006/10//
PB - Unione Matematica Italiana
VL - 9-B
IS - 3
SP - 645
EP - 656
AB - The object of this paper is the Hausdorff metric topology on partial maps with closed domains. This topological space is denoted by $(\mathcal{P}, H_\rho)$. An equivalence of well-posedness of constrained continuous problems is proved. By using the completeness of the Hausdorff metric on the space of usco maps with moving domains, the complete metrizability of $(\mathcal{P}, H_\rho)$ is investigated.
LA - eng
UR - http://eudml.org/doc/289639
ER -

References

top
  1. ABD-ALLAH, A., Partial maps in algebra and topology, Ph. D. thesis, University of Wales (1979). 
  2. ABD-ALLAH, A. - BROWN, R., A compact-open topology on partial maps with open domains, J. London Math. Soc., 21 (1980), 480-486. Zbl0436.54012
  3. ATSUJI, M., Uniform continuity of continuous functions on metric spaces, Pacific J. Math., 8 (1958), 11-16. Zbl0082.16207
  4. BACK, K., Concepts of similarity for utility functions, J. Math. Econ., 15 (1986), 129-142. Zbl0606.90014
  5. BOOTH, P. I. - BROWN, R., Spaces of partial maps, fibred mapping spaces and the compact-open topology, Topology Appl., 8 (1978), 181-195. Zbl0373.54012
  6. BEER, G., Topologies on Closed and Closed Convex Sets, Kluwer (1993). Zbl0792.54008
  7. BEER, G., Metric spaces on which continuous functions are uniformly continuous and Hausdorff distance, Proc. Amer. Math. Soc., 95 (1985), 653-658. Zbl0594.54007
  8. BEER, G. - DI CONCILIO, A., A generalization of boundedly compact metric spaces, Comment. Math. Univ. Carolinae, 32, 2 (1991), 361-367. Zbl0766.54028
  9. BRANDI, P. - CEPPITELLI, R., Existence, uniqueness and continuous dependence for hereditary differential equations, J. Diff. Equations, 81 (1989), 317-339. Zbl0709.34062
  10. BRANDI, P. - CEPPITELLI, R., A new graph topology. Connections with compact open topology, Appl. Analysis, 53 (1994), 185-196. Zbl0836.54010
  11. BRANDI, P. - CEPPITELLI, R., A hypertopology intended for functional differential equations, Appl. Analysis, 67 (1997), 73-88. Zbl0886.54009
  12. BRANDI, P. - CEPPITELLI, R. - HOLÀ, Ľ., Topological properties of a new graph topology, J. of Convex Analysis, 6, N. 1 (1999), 29-40. Zbl1122.54303
  13. BRANDI, P. - CEPPITELLI, R. - HOLÀ, Ľ., Kuratowski convergence on compacta and Hausdorff metric convergence on compacta, Comment. Math. Univ. Carolinae, 40, 2 (1999), 309-318. Zbl0976.54010
  14. BRANDI, P. - CEPPITELLI, R. - HOLÀ, Ľ., Boundedly UC spaces, Hypertopologies and well-posedness, Rapporto tecnico N. 13, Department of Mathematics and Informatics, University of Perugia (2001). 
  15. CEPPITELLI, R. - FAINA, L., Differential equations with hereditary structure induced by a Volterra type property, Field Institute Communications, 29 (2001), 73-91. Zbl0988.34049
  16. CHRISTENSEN, J. P. R., Theorems of Namioka and R.E. Johnson type for upper semicontinuous and compact valued set-valued mappings, Proc. Amer. Math. Soc., 86 (1982), 649-655. Zbl0506.54016
  17. DI CONCILIO, A. - NAIMPALLY, S. A., Proximal set-open topologies, Boll. U.M.I., 8, 1B (2000), 173-191. Zbl0942.54012
  18. DI CONCILIO, A. - NAIMPALLY, S. A., Function space topologies on (partial) maps, Recent progress in function spaces, Quaderni di Matematica (G. DI MAIO and Ľ. HOLÀ eds.), 3 (1999). 
  19. ENGELKING, R., General Topology, Polish Scientific Publishers, Warszaw, (1977). 
  20. FILIPPOV, V. V., Basic topological structures of the theory of ordinary differential equations, Topology in Nonlinear Analysis, Banach Centrum Publications, 35 (1996), 171-192. Zbl0847.34009
  21. HOLÀ, Ľ., Hausdorff metric on the space of upper semicontinuous multifunctions, Rocky Mountain Journal of Mathematics, 22 (1992), 601-610. Zbl0795.54029
  22. HOLÀ, Ľ., Complete metrizability of generalized compact-open topology, Topology and its Applications, 91(1999), 159-167. Zbl0987.54032
  23. HOLÀ, Ľ. - HOLY, D., Further characterizations of boundedly UC spaces, Comment. Math. Univ. Carolinae, 34, 1 (1993), 175-183. Zbl0828.54016
  24. HOLÀ, Ľ. - ZSILINSZKY, L., Completeness properties of the generalized compact-open topology on partial functions with closed domains, Topology Appl., 110 (2001), 303-321. Zbl0974.54008
  25. HOLÀ, Ľ. - ZSILINSZKY, L., Completeness properties of the Vietoris topology on partial functions with compact domains, preprint. Zbl0974.54008
  26. KELLEY, J. L., General Topology, Van Nostrand Reinhold Company, (1955). 
  27. KUNZI, H. P. - SHAPIRO, L. B., On simultaneous extension of continuous partial functions, Proc. Amer. Math. Soc., 125 (1997), 1853-1859. Zbl0863.54012
  28. KURATOWSKI, K., Sur l'espace des fonctions partielles, Ann. Mat. Pura Appl.40 (1955), 61-67. Zbl0065.34303
  29. LANGEN, K. J., Convergence of dynamic programming models, Mathematics of Operations research, 6 (1981), 493-512. Zbl0496.90085
  30. LEVINE, N., Remarks on uniform continuity in metric spaces, Amer. Math. Monthly, 67 (1979), 562-563. Zbl0100.18602
  31. NAGATA, J., On the uniform topology of bicompactifications, J. Inst. Polytech. Osaka City University, 1 (1950), 28-38. Zbl0041.51601
  32. NYIKOS, P. J. - ZSILINSZKY, L., Strong α-favorability of the (generalized) compactopen topology, Atti Sem. Mat. Fis. Univ. Modena, to appear. 
  33. REVALSKI, J. P., Various aspects of well-posedness of optimization problems, in R. Lucchetti - J.P. Revalski (eds), «Recent developments in well-posed variational problems», Kluwer (1995), 229-256. Zbl0880.49012
  34. REVALSKI, J. P. - ZHIVKOV, N. V., Well-posed constrained optimization problems in metric spaces, J. Opt. Theory Appl., 76 (1993), 145-163. Zbl0798.49031
  35. SELL, G. R., On the Fundamental Theory of Ordinary Differential Equations, J. differential Equations, 1 (1965), 371-392. Zbl0151.10602
  36. TYKHONOV, A. N., On the stability of the functional optimization problems, USSR J. Comp. Math. Phys., 6 (1966), 631-634. 
  37. WATERHOUSE, W., On UC spaces, Amer. Math. Mountly, 72 (1965), 634-635. Zbl0136.19802
  38. ZAREMBA, S. K., Sur certaines familles de courbes en relations avec la theorie des equations differentielles, Rocznik Polskiego Tow. Matemat., 15 (1936), 83-105. Zbl0017.39802

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.